MAUDE Adverse Event Report: AV-TEMECULA-CT GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM

AV-TEMECULA-CT GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Catalog Number 1012582-26
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Low Blood Pressure/ Hypotension (1914); Cardiogenic Shock (2262); Respiratory Failure (2484)
Date of Event 10/25/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Patient weight: (b)(6).The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2016, the patient presented with chest pain, elevated troponin level, a declining health status, and a free perforation with extravasation in an angulated saphenous vein graft to an unspecified coronary artery.On (b)(6) 2016, an attempt was made to treat the perforation using a 4.0x26 rx graftmaster covered stent system, however, this device failed to cross to the perforation due to the angulated vessel graft and previously implanted stent.The graftmaster was withdrawn and the perforation was treated with balloon tamponade, but the perforation still would not seal.Subsequent hypotension required medication intubation.The patient was transferred to the operating room to perform coronary artery bypass graft (cabg) surgery and seal off the perforated vessel, but the patient went into cardiogenic shock, then cardiac arrest in the or after anesthesia administration, but prior to performing any surgical intervention.The patient was placed on life support with cardiopulmonary resuscitation (cpr) and medication.Per family discussion, care was withdrawn and the patient expired the same day due to the resultant cardiogenic shock and cardiac arrest that occurred from the perforation.Pericardial effusion was suspected but not confirmed due to the decision to withdraw life support.In the opinion of the physician, use of the graftmaster did not cause or contribute to the patient death in any way.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).A visual and dimensional inspection was performed on the returned device.The reported failure to advance could not be tested as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effects of arrhythmia, death and hypotension are listed in the graftmaster rapid exchange (rx) coronary stent graft system, domestic instructions for use as known patient effects of coronary stenting procedures.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initial filed medwatch report, the following additional information was received: the access site used during the reported procedure was the right femoral artery.The saphenous vein graft (svg) was an acutely occluded, 95% stenosed vein graft to the diagonal coronary artery.A balance middleweight guide wire was used with the reported graftmaster with no reported issue with this guide wire.After being transferred to the operating room and after anesthesia administration, the patient experienced multiple arrhythmias in addition to the reported cardiogenic shock and cardiac arrest.No additional information was provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT GRAFT
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6117674
Report Number2024168-2016-08181
Device Sequence Number61368
Product Code MAF
UDI-Device Identifier08717648176463
UDI-Public(01)08717648176463(17)180131(10)6021841
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number1012582-26
Device Lot Number6021841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2016
Supplement Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient Weight96